Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

2 Bumps

PMS symptoms in pre-pubescent girl?

My ten year old daughter has been 'sick' recently and I am thinking that many of her problems are puberty related. She plays competitive hockey and gets excruciating headaches after play - hydrating her doesn't seem to be working. And most recently she has been complaining of stomach cramps which she describes and her gut getting twisted inside out.

She can be somewhat dramatic so I tended to ignore it at first. With the chronic gut issues I began to think that perhaps she is experiencing premenstrual syndromes. I personally have no issues myself so this was new to me. I purchased some Pamprin and gave her a tablet and she told me it certainly helped; given her 'drama' at times, when she asked how long this would help I told her at least a day. Within 5 hours she told me that she was hurting again, which leads me to think that perhaps something premenstrual is going on.

If this is prementrual, how long would these symptoms last? And should I be giving her such medication? She is quite tiny. I have made an appointment with her physician but we will not see him for another two weeks so if anyone can help out and/or advise what to ask the physician I would appreciate it!

Answer Question
 
RorKenCas

Asked by RorKenCas at 10:37 AM on Jan. 31, 2013 in Tweens (9-12)

Level 2 (4 Credits)
Answers (8)
  • you should be taking her to the doctor.
    LostSoul88

    Answer by LostSoul88 at 10:39 AM on Jan. 31, 2013

  • I'm not sure headaches would be related- I think I'd take her to the doctor
    charlotsomtimes

    Answer by charlotsomtimes at 10:47 AM on Jan. 31, 2013

  • I think you should take her into the doctor, if the medicine worked for the right amount of time and she complained after it wore off, I would say bloodwork is in order. I wouldn't just guess about this, it could be alot more things than puberty.
    jerseydiva

    Answer by jerseydiva at 11:16 AM on Jan. 31, 2013

  • Thank you everyone - yes, she is booked for a doctors appt.
    RorKenCas

    Comment by RorKenCas (original poster) at 11:49 AM on Jan. 31, 2013

  • Well pamprin has pain reliever in it, so it would work for anything.
    mompam

    Answer by mompam at 2:58 PM on Jan. 31, 2013

  • This is an issue for her doctor. It could be serious. Take her to the doctor. She may be having digestion problems which in some cases cause headaches and nausea. Good luck.

    booklover545

    Answer by booklover545 at 11:54 AM on Feb. 2, 2013

  • Anything over the counter such as Midol would be fine as long as the instructions on the back are followed!
    I hate when people say 'you should be taking her to the doctor"
    Did you not just say you are taking her!!!?
    lullaby572

    Answer by lullaby572 at 1:45 PM on Feb. 2, 2013

  • Since you are taking her to the doc, you could try giving her some Ibuprofen to see if that helps relieve the symptoms as well as the Pamprin. If it does, it was the pain reliever in the Pamprin that helped. That could mean alot of things. Does she get alot of hits or jolts to her abdomen in the sports she plays? There could possibly be an internal injury in there that could be causing her symptoms.
    -Ashley
    spiritguide_23

    Answer by spiritguide_23 at 10:26 PM on Feb. 2, 2013

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.